How do I stop this nightmare


#1

since increasing the dose of pramipexole last December I have been gambling every day like a crazed person.  I tried to come off them but have only managed to reduce the dose as I felt so awful.

I only bought a lottery ticket once a week prior this and have never gambled on anything else in my life.  I have kept it secret from my family and friends, but I have racked up so much debt that I  will never be able to repay.  I feel so disgusted with myself that I feel physically sick.

I cant stop this nightmare and i live in fear that everyone will find out and I will have to leave the family i adore.  

Does anyone know how i can stop this madness in me


#2

I think the first thing you need to do is to be honest with your friends and family and those that you care about. These things don’t usually end well if you try to deal with it alone. They will be supportive, promise.


#3

Thank you - i will try to find a way to tell them, I am so disgusted with myself I can't see how they would be able to feel supportive of me.  I will try.

 


#4

I agree with wildrover. This is not something you should try to tackle alone. Please so tell someone.


#5

This behaviour is down to the dopamine agonists...ring your neuro or Parkinson's nurse and tell them what is happening.

You need to change drugs with professional help through the withdrawal.

START TAKING ACTION NOW!

There is plenty of info on this site...search obsessive compulsive behaviour.

I cannot believe that after all these years this is still happening...more lives ruined for drug profits.

i am so sorry this is happening to you....get  help ...please.

 


#6

 

 

Hi JUJU - please please tell someone, if you want to tell your family it will be best if you choose the closest of your family, your whole family don't need to know. My daughter held back on telling anyone and got deeper and deeper in debt thinking she could handle the problem, it took a lot of courage telling our son first, he then  told her she would gain something by telling us. I was distraught at what her debt had reached, but relieved that she had come to us eventually as a cry for help. I can imagine how you are feeling but be strong and go to someone for help. My daughters debt was not caused by taking dopamine agonists drugs, but your problems were caused by these and you aught to get help. If it makes you feel better contacting the citizens for advice first, so be it, it's a start. We managed to get my daughter on a debt management course, her debt was in double figures, but with help and hard work and determination she cleared all of it. She wished now that she had confided in us earlier and things would have been dealt with sooner. It's hard but please do it and GET HELP.

All the best and take care - Sheila


#7

Hi JUJU,

Apologies for not spotting this thread sooner. If you need to speak to someone then please give the helpline a call on 0808 800 0303.

I'm guessing you have already done this if your dosage has been reduced, but it's also worth speaking to your specialist again and making sure they are fully aware of the situation, although I appreciate this may be tough to say in person.

If you want to talk to someone about gambling specifically, you can also contact the National Gambling Helpline on 0808 8020 133 or user their livechat service and get more information at https://www.begambleaware.org/. I know this won't solve the problem, but they should be able to provide you with some advice on how to speak to your friends and family, and also how to contact bookmakers/gaming sites/arcades/casinos about possibly self-excluding yourself from their services.

Best wishes,

Tom - Forum Team


#8

Thank you everyone.  I have tried so many times to tell and i know they would be supportive, I hate myself for not being strong enough to just stop.  What if its not the da what if its me.  I can't work because of the PD so the debt is left to my husband,  I am so ashamed.  I have tried not taking the medication but my arms and legs feel like dead weights and I feel so awful.  I adore my family, why cant i stop doing this to them.

no one has to answer this - i'm just thinking it out in a safe place


#9

Dearest Juju

This is happening because of the DAs...as it has to tens of thousands of PWP.

The only way to stop it is to come off the DA meds completely..under medical supervision, gradually replacing it with Sinemet.

My husband spent a month in hospital being weaned off the addictive Requip. Eventually his mobility was restored and the compulsion gone.

PLEASE speak to everyone including your neuro , Parkinson's Nurse and family and demand help.

Counselling , personal and debt  should be sought as well.

All this misery can be halted but you have to take the giant step to start your return to normal life...

Love

GG

xx


#10

Hi Juju'

Goldengirl is right. It absolutely isn't your fault. Please, please talk to someone soon. There is help out there, you are not alone. Please keep posting and talking here though, it's safe and you're among friends here.


#11

Hi Daffy you are right, I have so appreciated everyone's support on here.  I have blocked myself from the online site I use and I am hoping that I can go 1 day without it.  Then maybe 2 and on and on.

I know its a long haul and the damage I have done may not be able to be fixed but I have to try.

Many thanks everyone for caring 


#12

Hi Juju

Good to hear from you. That sounds like a good start. It can't be easy for you but I still think it's really important for you to tell some one and get help on this difficult journey. I'm sure people you know would be proud you have made this start and want to help. Take care D


#13

Hi JUJU

I can only say that the advice from Golden Girl, daffy and others is spot on. A few years ago I was on a high dose of a dopamine agonist and I was out of control. With help from my neuro I weaned myself off the dopamine agonist and replaced it with a slightly higher dose of Sinemet.

Don't blame yourself, don't hate yourself and don't despair. If your experience is anything like mine you will be amazed at the transformation in your thinking when you get rid of the DA. Please do this with help from your neuro or nurse specialist. They can advise you how you should change doesage.

Elegant Fowl


#14

Hi JuJu

I’ve just been reading your story and can only say how sorry I am that you are in this awful situation. It’s bad enough being diagnosed with PD isn’t it, and then on top of everything we have to face, the drugs we are prescribed, make us do the craziest of things! I’m on Premapixole as well and am just about to see my PD nurse and ask her if I can reduce the dosage to stop the compulsive spending, gradually coming off it completely. So, let’s keep in touch and see how we both get on ok? I’m in the same boat, but am determined to do something about it, like you. The sooner we are both off this drug the better our bank balances will be! Don’t despair, you have come to terms with the problem and are facing it head on. Let’s do it together ok?

 


#15

Hi Bess, although its been a nightmare, it has helped being supported by people who understand on here.  I am taking it day by day and I am starting to reduce the pramapexole again.  I hope I can do it this time.  I don't have a Parkinson's nurse and my GP by his own admission doesn't know much about P.D.  I am hoping to see a new specialist soon as mine retired last December.

It would be good to face this together.  Today is the first day I have not gambled in 11 months.  I have a long way to go.  Thank you so much for the support.


#16

Now that Juju, is a result!!

It may be worth contacting your local hospital, where you’ll be seeing your new consultant. They may be able to zone you into a PD nurse. If not, they may be able to help you find one.

just a thought. They are amazing and so understanding. I’m seeing my golden girl on Thursday to discuss whatever I want and also to start coming off the Pramapexole.

We’ll keep in touch.


#17

Hi Juju,
that's great news

It could be worth calling the Parkinson's UK helpline. If there is any chance of finding a Parkinson's Nurse near you they will be able to find them. Failing that there are Parkinson's nurses on the helpline team and you can ask for one of them to call you. 

EF

 


#18

hi everyone just an update.  Went lower than low this week and am moving slower than a tortoise but decided to sell the house and pay off debts that i have so hopefully the burden may feel lighter.  Hope you are all breathing in and out.  Thank you for your support 

juju


#19

Dearest Juju

Are you doing this alone?

If you are coming off the DAs you need to do it under medical supervision and build up Sinemet slowly to replace it until it is completely replaced.

The withdrawal symptoms can be very hard to cope with.

My husband did it as an in-patient for a month.

PLEASE get help from your neuro, GP, Parkinson's nurse..... the PDUK helpline...

The Citizens advice bureau can help with debt counselling.

I hope I am wrong and you are getting help.....this is too hard to go it alone.

You deserve help and support.....please demand it, none of this is your fault. The drugs are to blame, turning you to a drug-crazed gambler...come back to us.

Love

GG

 

 

 

 


#20

Hi juju

Good to hear from you again. As GG says I do hope you are getting support &not doing this all alone. Take care D